MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 80 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 80 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317580
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; on (b)(6) 2016, the patient underwent the surgery.The surgeon confirmed x-ray.And he found that the screw head separated from the screw shaft(s2ai).Therefore, the patient underwent the revision surgery on (b)(6) 2017.
 
Additional Manufacturer Narrative
Method: visual inspection;device history review; complaint history review; risk assessment; results: no relevant manufacturing issues were identified as all units met stryker specifications.Tulip disengagement was confirmed via visual inspection.Conclusion: due to the multi-factorial nature of the event, and lack of patient/initial procedure information, a definite root cause cannot be determined.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 80 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6358191
Report Number3005525032-2017-00020
Device Sequence Number16152399
Product Code MNI
UDI-Device Identifier04546540562401
UDI-Public(01)04546540562401
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317580
Device Lot NumberB56905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR